# SDR 96ZZZX693

- Difficulty date: January 12, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Part number: MN1300
- Condition: Leak
- Location: Elt
- Component: Ack, E01
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING NEW FAR 91.207(D) ELT CHECKS ON FLEET, DISCOVERED NEARLY ONE-HALF OF ACK E-01 ELT'S HAVE LEAKY BATTERIES.  ACK CALLS FOR THE USE OF DURACELL MN 1300 1.5 VOLT D-CELL BATTERIES.  SUBMITTER SUGGESTS, APPARENTLY, THESE BATTERIES CANNOT WITHSTAND ALASKA'S WINTER CLIMATE, AND COULD CAUSE CORROSION PROBLEMS INSIDE OF THE ELT.  ELT BATTERY REQUIREMENTS FOR ALASKA SHOULD BE COMPATIBLE WITH OUR ENVIRONMENT INCLUDING TEMPERATURES TO MINUS 50 DEGREES.  BATTERY REPLACEMENT IS YEARLY.
